Flood, Osage
- When
- March 4, 5:00 PM CST to March 5, 12:00 PM CST
- Where
- Osage forecast zone
- Reported by
- OFFICIAL NWS OBS.
Bird Creek near Avant rose above its flood stage of 16 feet at 5 pm cst on March 4. 4 feet at 11 pm cst on the same day.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Bird Creek near Avant rose above its flood stage of 16 feet at 5 pm cst on March 4. The river crested at 22.4 feet at 11 pm cst on the same day. The river fell below its flood stage at noon cst on March 5. While the river was in flood parts of Highway 11 between Avant and Skiatook were closed. Some local roads east of Barnsdall were also flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 4:46 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 446 PM CST THU MAR 4 2004 SQUALL LINE CONTINUES TO RACE ACROSS SOUTHEAST OKLAHOMA AND WILL MOVE INTO WEST CENTRAL ARKANSAS AROUND 2330Z. WE HAVE ONLY NOTED BRIEF ATTEMPTS TO DEVELOP MESOCYCLONES...BUT NOTHING HAS BECOME ESTABLISHED. THE POTENTIAL REMAINS HIGH FOR STRONG / DAMAGING WIND GUSTS WITH THE LINE. EXTRAPOLATION OF THE REFLECTIVITY BOW SUGGESTS THE GREATEST THREAT FOR SEVERE GUSTS WILL BE ACROSS HASKELL AND LATIMER COUNTIES AND EVENTUALLY INTO THE FORT SMITH AREA. LIFTED INDEX VALUES REMAIN UNIMPRESSIVE AT 0 TO -2 AHEAD OF THE LINE. AS THE UPPER SYSTEM MAKES ITS CLOSEST APPROACH TO THE REGION IN A FEW MORE HOURS...COLD AIR ALOFT AND INCREASING DEEP LAYER SHEAR WILL OVERSPREAD THE STORMS...BUT THIS MAY OCCUR AFTER THE ACTIVITY EXITS OUR AREA. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. WIND ADVISORY UNTIL MIDNIGHT CST THURSDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES OKZ049...OKZ053>076. WIND ADVISORY UNTIL 600 PM CST THURSDAY FOR ZONES OKZ049-053>076
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CST THU MAR 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORMS LIKELY IN PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING... ...FLOODING LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL RACE INTO NORTHWEST AND WEST CENTRAL ARKANSAS THIS EVENING. STRONG AND POSSIBLY DAMAGING WINDS WILL OCCUR WITH THIS LINE. SOME STORM ROTATION MAY STILL OCCUR IN THE STRONGER CELLS IN THIS LINE. THE LINE OF STORMS WILL EXIT THE AREA THIS EVENING WITH THE THREAT OF SEVERE WEATHER ENDING BY 8PM. IN ADDITION TO THE THREAT FOR SEVERE WEATHER...FLOODING IS OCCURRING IN PARTS OF NORTHEAST OKLAHOMA. SEE THE FLOOD WARNINGS AND STATEMENTS FROM THIS OFFICE FOR DETAILS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS AHEAD OF THE STORM LINE SHOULD ALREADY BE ACTIVE. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1100 AM CST THU MAR 4 2004 OKZ054>064-041800- CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA OK- PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON OK- 1100 AM CST THU MAR 4 2004 THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH NUMBER 21 FOR THE FOLLOWING AREAS: IN EASTERN OKLAHOMA CRAIG CREEK DELAWARE MAYES NOWATA OSAGE OTTAWA PAWNEE ROGERS TULSA WASHINGTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD BARTLESVILLE 36.74N 95.95W
03/04/2004 WASHINGTON OK COUNTY OFFICIAL
RISIDUAL STREET FLOODING IN METRO AREA.
0900 AM FLASH FLOOD BARTLESVILLE 36.74N 95.95W
03/04/2004 WASHINGTON OK COUNTY OFFICIAL
STRET FLOODING...ALSO WATER IN A FEW HOMES ALONG NOWATA
ROAD
0830 AM FLASH FLOOD 5 N WANN 36.99N 95.80W
03/04/2004 WASHINGTON OK EMERGENCY MNGR
BRIDGE UNDER REPAIR WASHED OUT
0815 AM FLASH FLOOD 4 E WANN 36.91N 95.73W
03/04/2004 NOWATA OK EMERGENCY MNGR
WATER OVER THE ROAD ON HIGHWAY 10 JUST EAST OF WANN
0800 AM FLASH FLOOD 4 N HOMINY 36.48N 96.39W
03/04/2004 OSAGE OK EMERGENCY MNGR
WATER STILL OVER HIGHWAY 99. ISOLATED FLOODING ALSO ON
OTHER COUNTY ROADS.
0720 AM FLASH FLOOD 4 N HOMINY 36.48N 96.39W
03/04/2004 OSAGE OK EMERGENCY MNGR
WATER OVER THE ROAD.
&&
SAASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 152 PM CST THU MAR 4 2004 ARZ001>002-010>011-019>020-029-OKZ049-053>076-050100- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK- ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 700 PM CST THURSDAY EVENING FOR THE FOLLOWING AREAS: IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES... IN NORTHWEST ARKANSAS: BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS: FRANKLIN SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES... IN EAST CENTRAL OKLAHOMA: CHEROKEE MUSKOGEE OKFUSKEE SEQUOYAH IN NORTHEAST OKLAHOMA: ADAIR CRAIG CREEK DELAWARE MAYES NOWATA OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA: CHOCTAW HASKELL LATIMER LE FLORE MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE... BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON... CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG... MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK... PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL... TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.
SPECIAL WEATHER STATEMENT...CORRECTION TO EXP TIME NATIONAL WEATHER SERVICE TULSA OK 152 PM CST THU MAR 4 2004 ARZ001>002-010>011-019>020-029-OKZ049-053>076-050200- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK- ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 800 PM CST THURSDAY EVENING FOR THE FOLLOWING AREAS: IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES... IN NORTHWEST ARKANSAS: BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS: FRANKLIN SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES... IN EAST CENTRAL OKLAHOMA: CHEROKEE MUSKOGEE OKFUSKEE SEQUOYAH IN NORTHEAST OKLAHOMA: ADAIR CRAIG CREEK DELAWARE MAYES NOWATA OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA: CHOCTAW HASKELL LATIMER LE FLORE MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE... BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON... CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG... MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK... PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL... TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CST THU MAR 4 2004
OKZ064>066-042245-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
333 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CREEK AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 333 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PAYNE...LINCOLN AND POTTAWATOMIE COUNTIES...MOVING NORTHEAST AT 55
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILSON...MANNFORD...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW
...PHAROAH...CASTLE...PADEN...BOLEY...MASON...OKFUSKEE...WELTY...OKMU
LGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...MO
RRIS...ERAM...PRESTON...BEGGS...BALD HILL... HECTORVILLE...
BRISTOW...MILFAY...SLICK...DEPEW...MOUNDS...SHAMROCK... KIEFER...
DRUMRIGHT...OILTON...SILVER CITY...KELLYVILLE AND SAPULPA.
A LARGE PORTION OF CREEK...OKMULGEE AND OKFUSKEE COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 445 PM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389113.